Alert archive / Wisconsin / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS La Crosse, WI

January 30, 20086 counties in Wisconsin

NWS La Crosse, WI issued this wind chill advisory at Jan 30, 2008, 11:54 AM CST for 6 counties in Wisconsin. It took effect at Jan 30, 2008, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 11:54 AM CST (17:54 UTC)
In effect from
Jan 30, 2008, 12:00 PM CST
Expired
Jan 30, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 301754
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1154 AM CST WED JAN 30 2008

...WIND CHILLS IMPROVING...

.HIGH PRESSURE EXTENDING FROM NORTH DAKOTA INTO TENNESSEE LATE
THIS MORNING WAS RESPONSIBLE FOR DECREASING WIND SPEEDS. AS THE
AFTERNOON PROGRESSES...THE HIGH WILL CONTINUE TO SLOWLY MOVE
TOWARD THE AREA ALLOWING SUSTAINED WINDS SPEEDS TO CONTINUE
DECREASING. SUSTAINED SPEEDS ARE EXPECTED TO DROP BELOW 10 MPH FOR
MOST LOCATIONS...EXCEPT FOR AREAS NORTH AND EAST OF INTERSTATE 94.
FOR THESE LOCATIONS...DANGEROUS WIND CHILLS WILL CONTINUE FOR ALL
OR PART OF THE AFTERNOON. BY EVENING...THE HIGH WILL BE OVER THE
AREA ALLOWING FOR A SUBSTANTIAL DECREASE IN THE WINDS SPEEDS AND
THE END TO THE DANGEROUS WIND CHILLS.

WIZ034-042>044-302100-
/O.EXP.KARX.WC.W.0002.000000T0000Z-080130T1800Z/
/O.NEW.KARX.WC.Y.0004.080130T1800Z-080130T2100Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA/TOMAH...
MAUSTON
1154 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. 

WEST WINDS OF 10 TO 15 MPH...COMBINED WITH TEMPERATURES IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO WILL CONTINUE TO PRODUCE
DANGEROUS WIND CHILLS THROUGH THE MIDDLE OF THE AFTERNOON. EXPECT
WIND CHILL VALUES TO AVERAGE 15 TO 25 BELOW ZERO. CONDITIONS WILL
IMPROVE FOR THE LATE AFTERNOON AS SUSTAINED WIND SPEEDS DECREASE
BELOW 10 MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WIZ017-029-310000-
/O.EXP.KARX.WC.W.0002.000000T0000Z-080130T1800Z/
/O.NEW.KARX.WC.Y.0004.080130T1800Z-080131T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
1154 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. 

WEST WINDS OF 10 TO 15 MPH...COMBINED WITH TEMPERATURES IN THE
SINGLE DIGITS BELOW ZERO WILL CONTINUE TO PRODUCE DANGEROUS WIND
CHILLS THROUGH THE AFTERNOON. EXPECT WIND CHILL VALUES TO AVERAGE
20 TO 30 BELOW ZERO. CONDITIONS WILL IMPROVE FOR THE EVENING AS
SUSTAINED WIND SPEEDS DECREASE BELOW 10 MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-301900-
/O.EXP.KARX.WC.W.0002.000000T0000Z-080130T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1154 AM CST WED JAN 30 2008

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. 

DANGEROUS WIND CHILLS ARE NOT EXPECTED THIS AFTERNOON AS SUSTAINED
WIND SPEEDS DROP BELOW 10 MPH. AS AIR TEMPERATURES WARM INTO THE
SINGLE DIGITS ABOVE ZERO...WIND CHILLS FOR THE AFTERNOON SHOULD
RANGE FROM 5 TO 15 BELOW ZERO.

$$

04

WEATHER.GOV/LACROSSE
2 follow-up statements
000 
WWUS43 KARX 302055
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
255 PM CST WED JAN 30 2008

...WIND CHILLS CONTINUE TO IMPROVE...

.HIGH PRESSURE EXTENDED FROM NORTH DAKOTA INTO KENTUCKY THIS
AFTERNOON. THIS HIGH WILL CONTINUE TO SLOWLY BUILD INTO THE AREA
AND ALLOW THE WIND SPEEDS TO DECREASE. SUSTAINED SPEEDS ARE
EXPECTED TO DROP BELOW 10 MPH BY LATE AFTERNOON FOR MOST
LOCATIONS. UNTIL THEN...DANGEROUS WIND CHILLS WILL CONTINUE FOR
THE REMAINDER OF THE AFTERNOON FOR AREAS NORTH OF HIGHWAY 10. BY
EVENING...THE HIGH WILL BE OVER THE AREA ALLOWING FOR A
SUBSTANTIAL DECREASE IN THE WINDS SPEEDS AND THE END TO THE
DANGEROUS WIND CHILLS.

WIZ034-042>044-302200-
/O.EXP.KARX.WC.Y.0004.000000T0000Z-080130T2100Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA/TOMAH...
MAUSTON
255 PM CST WED JAN 30 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. 

WIND SPEEDS FOR ALMOST ALL OF THE AREA HAVE DROPPED BELOW 10 MPH
PUTTING AN END TO THE DANGEROUS WIND CHILLS.

$$

WIZ017-029-310000-
/O.CON.KARX.WC.Y.0004.000000T0000Z-080131T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
255 PM CST WED JAN 30 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

WEST WINDS OF 10 TO 15 MPH...COMBINED WITH TEMPERATURES IN THE
SINGLE DIGITS BELOW ZERO WILL CONTINUE TO PRODUCE DANGEROUS WIND
CHILLS THROUGH THE REMAINDER OF AFTERNOON. EXPECT WIND CHILL VALUES
TO AVERAGE 20 TO 30 BELOW ZERO. CONDITIONS WILL IMPROVE FOR THE
EVENING AS SUSTAINED WIND SPEEDS DECREASE BELOW 10 MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

04

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 302353
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
553 PM CST WED JAN 30 2008

...DANGEROUS WIND CHILL THREAT ENDED...

.LIGHT WINDS ARE EXPECTED TONIGHT...WHICH WILL PRECLUDE THE THREAT
FOR A DANGEROUS WIND CHILL EFFECT.

WIZ017-029-310100-
/O.EXP.KARX.WC.Y.0004.000000T0000Z-080131T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
553 PM CST WED JAN 30 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WIND SPEEDS ACROSS THE AREA HAVE DROPPED BELOW 10 MPH...THUS ENDING
THE THREAT FOR DANGEROUS WIND CHILLS.

$$

WEATHER.GOV/LACROSSE

THOMPSON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 11:08 AM CST, 46 minutes earlier.

Area forecast discussion, Jan 30, 11:08 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1108 AM CST WED JAN 30 2008

.UPDATE...

A STRONG AREA OF LOW PRESSURE REMAINS CENTERED OVER ONTARIO LATE
THIS MORNING WITH HIGH PRESSURE STRETCHING FROM NORTH DAKOTA INTO
TENNESSEE. THE GRADIENT BETWEEN THESE TWO SYSTEMS CONTINUES TO
PRODUCE SUSTAINED WIND SPEEDS OF 10 MPH OR GREATER OVER MUCH OF
THE AREA. HOWEVER...AS THE AFTERNOON PROGRESSES...THESE WINDS OF
10 MPH OR HIGHER WILL BECOME LIMITED TO AREAS ALONG AND NORTH OF
INTERSTATE 94 IN CENTRAL WISCONSIN. THIS IS ALSO THE AREA WHERE
TEMPERATURES WILL BE THE COLDEST WITH AFTERNOON HIGHS IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO. THE COMBINATION OF THESE
TEMPERATURES AND WINDS WILL CONTINUE TO PRODUCE WIND CHILLS IN THE
ADVISORY CATEGORY. WILL CONVERT THE WIND CHILL WARNING TO AN
ADVISORY FOR ALL OR PART OF THE AFTERNOON FOR THE COUNTIES NORTH
AND EAST OF INTERSTATE 94. WILL LET THE WIND CHILL WARNING EXPIRE
FOR THE REMAINDER OF THE AREA AS WIND SPEEDS DROP BELOW 10 MPH.

04

&&

.PREV DISCUSSION... /ISSUED 255 AM CST WED JAN 30 2008/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

FORECAST CONCERNS CONTINUE TO BE WIND CHILLS TODAY...THEN FOCUS
SHIFTS TO SNOW CHANCES TONIGHT THROUGH THURSDAY NIGHT.

DATA ANALYSIS AT 2 AM HAD DEEP 973MB LOW OVER LAKE HURON WITH BACK
EDGE OF -SN WELL EAST OF THE FORECAST AREA NOW. FRIGID TEMPERATURES
AND GUSTY NORTHWEST WINDS BEHIND THE LOW PRODUCING WIND CHILLS IN
THE MINUS 25 TO MINUS 45 DEGREE RANGE ACROSS OUR AREA. MEANWHILE...
RIDGE OF HIGH PRESSURE EXTENDED FROM THE DAKOTAS INTO MO. THIS WILL
BE MOVING INTO THE AREA BY THIS AFTERNOON...EVENTUALLY SLACKENING
THE WINDS/WIND CHILLS. ON SATELLITE...WATER VAPOR IMAGERY WAS
SHOWING A SIGNIFICANT MID-LEVEL SHORTWAVE TROUGH MOVING EAST ACROSS
THE INTERMOUNTAIN WEST AT THIS TIME. THIS FEATURE WILL BE OUR
WEATHER MAKER TONIGHT THROUGH THURSDAY NIGHT. MORE ON THIS LATER.

00Z 30JAN08 GFS AND NAM IN VERY GOOD AGREEMENT THROUGH THE SHORT
TERM...LENDING TO MODERATELY HIGH FORECAST CONFIDENCE.

FOR TODAY...THE LOW OVER LAKE HURON EARLY THIS MORNING WILL EJECT
NORTHEAST WELL INTO EASTERN ONTARIO WHILE THE RIDGE OF HIGH PRESSURE
BUILDS INTO THE UPPER MIDWEST. THIS WILL EVENTUALLY SLACKEN THE
PRESSURE GRADIENT AND WINDS ACROSS THE AREA THROUGH THIS MORNING.
ALL OF THE AREA WILL STILL BE MEETING WIND CHILL WARNING CRITERIA
(WIND CHILLS BELOW MINUS 35) THROUGH THIS MORNING. WILL THEREFORE
CONTINUE THE WIND CHILL WARNING THROUGH NOON. KIND OF CONCERNED
ABOUT AREAS NORTHEAST OF I-94 THIS AFTERNOON AS GRADIENT WINDS
REMAIN IN THE 10-20 MPH RANGE THROUGH MUCH OF THE AFTERNOON. MAY
HAVE TO HAVE A WIND CHILL ADVISORY FOR THAT AREA GOING INTO THE
AFTERNOON HOURS. WILL LET THE DAYSHIFT ASSESS THE SITUATION THIS
MORNING. OTHERWISE...LOOKS LIKE THE AREA WILL START OFF MOSTLY CLEAR
THIS MORNING...BUT THEN HIGH AND MID CLOUD WILL START TO INCREASE
DURING THE LATE MORNING/AFTERNOON HOURS IN ADVANCE OF STRENGTHENING
LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS AND WEAK MID-LEVEL
TROUGH MOVING EAST ACROSS CENTRAL/NORTHERN PLAINS.

SNOW WILL BECOME LIKELY ACROSS NORTHEAST IA INTO FAR SOUTHWEST WI
TONIGHT AS THE SURFACE LOW OVER THE SOUTHERN PLAINS FEEDS MOISTURE
NORTHWARD FOR THE MID LEVEL TROUGH TO WORK WITH. INCREASING
ISENTROPIC LIFT/FRONTOGENETIC FORCING (ESPECIALLY IN THE 925-850MB
LAYER) WILL EVENTUALLY SATURATE THE COLUMN ROUGHLY ALONG AND SOUTH
OF A LINE FROM RICHLAND CENTER THROUGH OSAGE IA. GENERALLY EXPECTING
AN INCH IN THIS AREA. THE LIFT CONTINUES THURSDAY FOR THE LIKELIHOOD
OF -SN ACROSS THE SOUTH WHERE AROUND ANOTHER INCH IS EXPECTED.
TROUGH AND ASSOCIATED LIFT EVENTUALLY MOVE EAST OF THE AREA THURSDAY
NIGHT. BY THIS TIME...MAIN ENERGY OF THE TROUGH WILL BE ABSORBED BY
DEEPENING SURFACE LOW MOVING INTO THE OHIO RIVER VALLEY.

00Z 30JAN08 GFS/NAM/SREF ALL SHOWING THE LOW OVER THE OHIO RIVER
VALLEY REMAINING EAST OF THE AREA ON FRIDAY. HAVE THEREFORE REMOVED
-SN CHANCES ACROSS OUR AREA.

MODELS SHOWING ANOTHER SURFACE LOW MOVING EAST ALONG THE CANADIAN
BORDER FRIDAY NIGHT WITH BROAD AREA OF WARM AIR ADVECTION/ISENTROPIC
LIFT TAKING PLACE ACROSS MN INTO WI. WENT WITH LOW END -SN CHANCES
TO COVER THIS.

TEMPERATURE-WISE...WILL SEE SLOW MODERATION IN TEMPERATURES WITH
COLDEST CORE OF AIR THIS MORNING MOVING NORTHEAST WITH DEPARTING
LOW. HIGHS TODAY WILL STRUGGLE INTO THE SINGLE DIGITS BELOW TO
SINGLE DIGITS ABOVE ZERO...BUT WILL EVENTUALLY WARM INTO THE 20S
BY FRIDAY.

LONG TERM...SATURDAY THROUGH TUESDAY

00Z 30JAN08 GFS/ECMWF KEEP ACTIVE PATTERN GOING THROUGH THE EXTENDED
PERIOD WITH MID-LEVEL SHORTWAVE/WEAK SURFACE LOW MOVING ACROSS THE
AREA ON SATURDAY. FORCING NOT THAT IMPRESSIVE WITH THIS
FEATURE...BUT STILL WARRANTS AT LEAST A SMALL CHANCE OF -SN. NEXT
CHANCE FOR -SN WILL BE SUNDAY NIGHT THROUGH TUESDAY AS LOW PRESSURE
ORGANIZES OVER THE SOUTHERN ROCKIES AND EJECTS NORTHEAST INTO THE
MIDWEST. CURRENT EXTENDED GRID DATABASE HAS THIS COVERED WELL...SO
NO CHANGES WERE MADE.

AVIATION...TONIGHT AND WEDNESDAY

STRONG WINDS WILL BE ON THE DECREASE THROUGH THE MORNING AS DEEP
SURFACE LOW OVER THE GREAT LAKES PULLS AWAY. CLEAR SKIES WILL GIVE
WAY TO SCT-BKN VFR CEILINGS LATER THIS AFTERNOON AND EVENING OVER
BOTH SITES. THESE CEILINGS MAY LOWER BELOW 5KFT AFT 03Z
THURSDAY...AND COULD BRING SOME VERY LIGHT SNOW OR FLURRIES...THOUGH
NOT EXPECTING VSBY RESTRICTIONS OF ANY SUBSTANCE YET. WINDS SHOULD
FALL OFF QUICKLY INTO THE AFTERNOON...LESS THAN 7KT BY 00Z AS
SURFACE RIDGE OF HIGH PRESSURE MOVES IN. MAY STILL BE DEALING WITH
PATCHY BLSN AT KRST THROUGH 14Z BEFORE WINDS SUBSIDE.

SHORT/LONG TERM...DAS
AVIATION..........BINAU

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ017-WIZ029-WIZ032-
     WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
     WIZ055-WIZ061.

     WIND CHILL ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR WIZ034-
     WIZ042-WIZ043-WIZ044.

     WIND CHILL ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ017-
     WIZ029.

MN...WIND CHILL WARNING UNTIL NOON CST TODAY FOR MNZ079-MNZ086-MNZ087-
     MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND CHILL WARNING UNTIL NOON CST TODAY FOR IAZ008-IAZ009-IAZ010-
     IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

04
Hazardous weather outlook, Jan 30, 4:47 AM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
447 AM CST WED JAN 30 2008

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-311100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
447 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED
THROUGH MID MORNING BEFORE RAPID IMPROVEMENT OCCURS VIA DECREASING
WINDS...WARMING AIR TEMPERATURES...AND AMPLE SUNSHINE. WIND CHILLS
THIS COLD WILL BE CAPABLE OF PRODUCING FROST BITE IN AS LITTLE AS 10
MINUTES. A WIND CHILL WARNING REMAINS IN EFFECT THROUGH NOON TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A FEW CHANCES FOR LIGHT SNOW...COMING THURSDAY AND
AGAIN ON SATURDAY...THOUGH ANY ACCUMULATIONS...IF THEY WERE TO
OCCUR...WOULD BE LIGHT. A BETTER CHANCE OF ACCUMULATING SNOW WILL
COME EARLY NEXT WEEK AS A LARGE STORM SYSTEM MOVES THROUGH THE
CENTRAL PORTION OF THE COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-311100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
447 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
AND EXTREME SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED
THROUGH MID MORNING BEFORE RAPID IMPROVEMENT OCCURS VIA DECREASING
WINDS...WARMING AIR TEMPERATURES...AND AMPLE SUNSHINE. WIND CHILLS
THIS COLD WILL BE CAPABLE OF PRODUCING FROST BITE IN AS LITTLE AS 10
MINUTES. A WIND CHILL WARNING REMAINS IN EFFECT THROUGH NOON TODAY.

LIGHT SNOW WILL SPREAD INTO THE AREA LATER TONIGHT. ACCUMULATIONS
UP TO AN INCH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LIGHT SNOW WILL CONTINUE ACROSS THE AREA INTO THURSDAY BEFORE
EXITING THE AREA THURSDAY NIGHT. AN ADDITIONAL INCH OR TWO OF SNOW
WILL BE POSSIBLE. ANOTHER LIGHT SNOW CHANCE WILL COME ON SATURDAY...
BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. A BETTER CHANCE OF
ACCUMULATING SNOW WILL COME EARLY NEXT WEEK AS A LARGE STORM SYSTEM
MOVES THROUGH THE CENTRAL PORTION OF THE COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 8:08 PM CSTBlowing Snow AdvisoryARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more4 hr

Nearby

Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.